Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 27, 2017, 1:52 PM CST. It took effect at Nov 28, 2017, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 1:52 PM CST (19:52 UTC)
- In effect from
- Nov 28, 2017, 6:00 PM CST
- Expired
- Nov 28, 2017, 2:19 PM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
044 WWUS74 KMAF 271952 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 152 PM CST Mon Nov 27 2017 ...High Wind Watch for Guadalupe Pass Tuesday evening... .Late Tuesday a cold front with a tight pressure gradient is expected to blow into the region. Once this front reaches the Guadalupe Mountains it will get squeezed through the pass. High Wind conditions will be possible through the pass Tuesday evening. TXZ258-281100- /O.NEW.KMAF.HW.A.0031.171129T0000Z-171129T0600Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1252 PM MST Mon Nov 27 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Tuesday afternoon through Tuesday evening. * TIMING...Tuesday evening. * WINDS...Northeast 35 to 45 mph with gusts to 60 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
165 WWUS74 KMAF 280945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CST Tue Nov 28 2017 ...High Wind Watch for Guadalupe Pass this evening into tonight... .Late today a cold front with a tight pressure gradient is expected to blow into the region. Once this front reaches the Guadalupe Mountains it will get squeezed through the pass. High Wind conditions will be possible through the pass this evening into tonight. TXZ258-282100- /O.EXT.KMAF.HW.A.0031.171129T0000Z-171129T0800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 245 AM MST Tue Nov 28 2017 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * TIMING...This evening into tonight. * WINDS...Northeast 35 to 45 mph with gusts to 60 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
755 WWUS74 KMAF 282019 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 219 PM CST Tue Nov 28 2017 ...High Wind Warning in effect for Guadalupe Pass this evening into tonight... .A cold front moving through Guadalupe Pass this evening will result in high winds. TXZ258-290800- /O.UPG.KMAF.HW.A.0031.171129T0000Z-171129T0800Z/ /O.NEW.KMAF.HW.W.0040.171129T0000Z-171129T0800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 119 PM MST Tue Nov 28 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM MST WEDNESDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 5 PM this afternoon to 1 AM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...This evening into tonight. * WINDS...Northeast 35 to 45 mph with gusts to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 27, 1:47 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 27, 1:47 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
147 PM CST Mon Nov 27 2017
.DISCUSSION...
Upper ridge centered over Mexico this morning stretches northward
across the country to Canada. However the next upper trough has
moved ashore the west coast. This trough will move quickly east
reaching the Southern Rockies by Tuesday morning and crossing the
Panhandle during the day. Will have brief ridging behind it
before the next upper trough works down the West Coast
Wednesday... forms a closed low over Mexico... and slowly works
this way. It weakens and opens up by the time it gets here
Sunday. Will keep the forecast dry.
In a mild wx pattern where the temperatures will keep getting
knocked down by periodic fronts and recover in between them. A
cold front will blow through the area late Tuesday and pass
through the region during the evening. Could see high wind
conditions Tuesday evening at GDP... will go ahead and put out a
High Wind Watch. Expect a chilly morning Wednesday with lows in
the 30s over most of the region. Highs only into the 60s
Wednesday. Another front expected early Thursday will result in
50s and 60s that day. Temperatures should warm into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 52 71 36 64 / 0 0 0 0
Carlsbad 48 70 33 63 / 0 0 0 0
Dryden 50 78 45 70 / 0 0 0 0
Fort Stockton 52 76 39 65 / 0 0 0 0
Guadalupe Pass 50 64 34 59 / 0 0 0 0
Hobbs 45 65 32 60 / 0 0 0 0
Marfa 36 72 31 63 / 0 0 0 0
Midland Intl Airport 51 70 35 64 / 0 0 0 0
Odessa 51 71 35 63 / 0 0 0 0
Wink 46 74 34 64 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Tuesday afternoon through Tuesday evening
for Guadalupe Mountains.
&&
84/72Hazardous weather outlook, Nov 27, 1:39 PM CST, 13 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 139 PM CST Mon Nov 27 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 139 PM CST Mon Nov 27 2017 /1239 PM MST Mon Nov 27 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A High Wind Watch is in effect Tuesday evening for Guadalupe Pass, where northeasterly gap winds of 35 to 45 mph gusting to around 60 mph will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.